Viagra, Cialis, Levitra and Sudden Blindness

In June, 2005, the FDA reported that it was investigating the possibility that Viagra and other medications for erectile dysfunction caused sudden blindness in one eye in some men. Since then, there has been a lot of controversy over the issue. Pfizer, the company that makes Viagra, insists that there is no evidence that Viagra causes blindness. Viagra is an extremely lucrative drug for Pfizer, with potential sales in the billions of dollars.

At the same time, it came out that an FDA drug researcher had reported that there were an unusual number of cases of sudden blindness in one eye in men taking Viagra a full year before the announcement. It wasn't until an outside ophthalmologist suggested that there might be a link that the FDA took action.

The FDA has made a statement that "it is not known" if Viagra, Cialis and Levitra cause sudden blindness. However, they have required labeling warning people that sudden blindness in one eye may occur after using one of these drugs.

So, what do we make of all of this? There are some pertinent facts that we can use to draw some conclusions.

Fact #1: The sudden blindness that has occurred in men who take Viagra and the other drugs used for erectile dysfunction are caused by nonarteritic anterior optic neuropathy (NAON). NAON happens when the arteries to the optic nerve are blocked, and the optic nerve doesn't get enough blood supply.

Fact #2: The body reaction that causes NAON is the same body reaction that causes heart attacks in men who take Viagra and similar drugs.

Fact #3: Visual changes-fuzzy vision or blue tinged vision-are common side effects of Viagra. These same visual changes could occur when there is not enough blood supply to the optic nerve.

Fact #4: NAON is the most common cause of sudden blindness in older men. It is more common in men over 50 who have diabetes or heart disease. Erectile dysfunction is a common complication of both diabetes and heart disease, so many of these men take Viagra, Cialis or Levitra.

If you or someone you know has experienced sudden blindness in one eye after taking Viagra, Cialis or Levitra, you may be entitled to compensation. An experienced pharmaceutical and medical malpractice lawyer can help you determine if Viagra or a similar drug has caused your blindness, and if you are entitled to compensation.

  • - -
  • By clicking the "Submit" button below, you agree that law firms you are matched with may contact you by telephone even if you are on a federal or state Do Not Call registry. Up to 10 law firms may respond to your request within approximately 2 weeks. In some cases 3 or more firms may respond to your request after 30 days. Use of this site is subject to our Terms of Use.

Sitemap

Website Design & Web Positioning by Wise Law Group

Copyright ©2012- All rights reserved | Terms of Use

[an error occurred while processing this directive]

Hopefully you haven't experienced sudden blindness from taking Viagra, Cialis and Levitra; but if so please contact us today for free case review.